MAUDE Adverse Event Report: ABBOTT VASCULAR PROSTAR XL SUTURE-MEDIATED CLOSURE; VESSEL CLOSURE SUTURE

ABBOTT VASCULAR PROSTAR XL SUTURE-MEDIATED CLOSURE; VESSEL CLOSURE SUTURE
Model Number 12322-01
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an arteriotomy closure of the left common femoral artery was attempted with a prostar device after an abdominal aortic aneurysm interventional procedure using a 12f sheath.Reportedly, the knots were successfully advanced and tightened (worked as intended); however, complete hemostasis was not achieved as bleeding continued.A cutdown and manual suturing were done to achieve hemostasis.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.No additional information was provided.
 
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the manufacturing records identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the treatment appears to be related to circumstances of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
PROSTAR XL SUTURE-MEDIATED CLOSURE
Common Device Name
VESSEL CLOSURE SUTURE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14280393
Report Number2024168-2022-04809
Device Sequence Number17362035
Product Code MGB
UDI-Device Identifier08717648000621
UDI-Public08717648000621
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P960043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number12322-01
Device Catalogue Number12322-01
Device Lot Number1102841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/13/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight105 KG